Has anyone been prescribed a new drug to help taper off (decrease & discontinue) Venlafaxine?
- 5 Dec 2010 by want2Bmedless
- 22 Sep 2017
- effexor, anxiety, panic disorder, social anxiety disorder, generalized anxiety disorder, imipramine, venlafaxine, withdrawal, anxiety and stress
I have been prescribed imipramine to hopefully counteract effect of discontinuing Effexor (venlafaxine). Have any of you successfully done this? I get terrible withdrawal symptoms when quitting Effexor, no matter how slowly I seem to do it.
I am 36... have been on Effexor XR for over 7 years for panic & anxiety. Effexor dose is 300mg. Have been prescribed imipramine 25mg at bedtime to start. Am scared to take the imipramine because of a potential drug interaction. Am hoping someone out there may have taken the combination effectively or may have suggestions as to other things I could try? I would like to stay away from benzodiazepines because I hear withdrawal from them are worse. I need to try something to get my anxiety under control soon. I have been offered an amazing job opportunity (am excited--not anxious about it) and do not want the offer to pass me by because I am scared my meds will suddenly quit working for me.
Any opinions would be greatly appreciated
Thanks in advance
Cymbalta worked for me in that situation and is still working. But just talk to your doctor about it. If there are other options I'm sure they'll help you find the best one for you. Just make sure you're honest about your feelings on the different drugs so that you don't have more anxiety about the drug you're taking than without any drugs at all!
Hi I used to be on venlafaxine 150 mg and my doctor switched me to the generic of Wellbutrin sr (bupropion sr). I stopped the venlafaxine on my own and had horrible side effects like profuse sweating, confusion, insomnia, and I hallucinated. I hope this helped your question.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Dec 2010 • 2 answers
Posted 9 May 2013 • 3 answers
Posted 23 Jan 2016 • 5 answers
Posted 15 Sep 2016 • 1 answer
Posted 2 Dec 2017 • 0 answers